Alert archive / Idaho / Excessive Heat Warnings in 2021

Excessive Heat Warning 4, NWS Boise, ID

July 8, 2021Baker County, Harney County, Malheur County, Oregon; 13 counties in Idaho

NWS Boise, ID issued this excessive heat warning at Jul 8, 2021, 1:37 PM PDT for Baker County, Harney County, Malheur County, Oregon; 13 counties in Idaho. It took effect at Jul 10, 2021, 11:00 AM PDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2021, 1:37 PM PDT (20:37 UTC)
In effect from
Jul 10, 2021, 11:00 AM PDT
Expired
Jul 12, 2021, 8:00 PM PDT
In force
57 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Adams County, ID, Boise County, ID, Camas County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Baker County, OR, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 7 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.6 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3127 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

721 
WWUS75 KBOI 082037
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
237 PM MDT Thu Jul 8 2021

IDZ012>016-030-033-ORZ061>064-091300-
/O.UPG.KBOI.EH.A.0003.210710T0600Z-210713T0600Z/
/O.NEW.KBOI.EH.W.0004.210710T1800Z-210713T0300Z/
Lower Treasure Valley ID-Boise Mountains-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-Upper Weiser River-Harney County-
Baker County-Malheur County-Oregon Lower Treasure Valley-
237 PM MDT Thu Jul 8 2021 /137 PM PDT Thu Jul 8 2021/

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON MDT /11 AM PDT/
SATURDAY TO 9 PM MDT /8 PM PDT/ MONDAY...

* WHAT...Dangerously hot conditions with expected daytime
  temperatures of up to 105, and nighttime lows in the upper 60s
  and lower 70s.

* WHERE...Valleys of southeast Oregon and southwest Idaho below
  5000 feet.

* WHEN...From noon MDT /11 AM PDT/ Saturday to 9 PM MDT /8 PM 
  PDT/ Monday.

* IMPACTS...Extreme heat will significantly increase the potential
  for heat related illnesses, particularly for those working or
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
8 follow-up statements
019 
WWUS75 KBOI 091219
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
619 AM MDT Fri Jul 9 2021

IDZ012>016-030-033-ORZ061>064-092100-
/O.CON.KBOI.EH.W.0004.210710T1800Z-210713T0300Z/
Lower Treasure Valley ID-Boise Mountains-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-Upper Weiser River-Harney County-
Baker County-Malheur County-Oregon Lower Treasure Valley-
619 AM MDT Fri Jul 9 2021 /519 AM PDT Fri Jul 9 2021/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON MDT /11 AM
PDT/ SATURDAY TO 9 PM MDT /8 PM PDT/ MONDAY...

* WHAT...Dangerously hot conditions with expected daytime 
  temperatures of up to 105, and nighttime lows in the upper 60s 
  and lower 70s.

* WHERE...Valleys of southeast Oregon and southwest Idaho below 
  5000 feet.

* WHEN...From noon MDT /11 AM PDT/ Saturday to 9 PM MDT /8 PM 
  PDT/ Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
348 
WWUS75 KBOI 092020
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
220 PM MDT Fri Jul 9 2021

IDZ012>016-030-033-ORZ061>064-101000-
/O.CON.KBOI.EH.W.0004.210710T1800Z-210713T0300Z/
Lower Treasure Valley ID-Boise Mountains-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-Upper Weiser River-Harney County-
Baker County-Malheur County-Oregon Lower Treasure Valley-
220 PM MDT Fri Jul 9 2021 /120 PM PDT Fri Jul 9 2021/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON MDT /11 AM
PDT/ SATURDAY TO 9 PM MDT /8 PM PDT/ MONDAY...

* WHAT...Dangerously hot conditions with expected daytime 
  temperatures of up to 105, and nighttime lows in the upper 60s 
  and lower 70s.

* WHERE...Valleys of southeast Oregon and southwest Idaho below 
  5000 feet.

* WHEN...From noon MDT /11 AM PDT/ Saturday to 9 PM MDT /8 PM 
  PDT/ Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
492 
WWUS75 KBOI 100836
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
236 AM MDT Sat Jul 10 2021

IDZ012>016-030-033-ORZ061>064-102100-
/O.CON.KBOI.EH.W.0004.210710T1800Z-210713T0300Z/
Lower Treasure Valley ID-Boise Mountains-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-Upper Weiser River-Harney County-
Baker County-Malheur County-Oregon Lower Treasure Valley-
236 AM MDT Sat Jul 10 2021 /136 AM PDT Sat Jul 10 2021/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON MDT /11 AM
PDT/ TODAY TO 9 PM MDT /8 PM PDT/ MONDAY...

* WHAT...Dangerously hot conditions with expected daytime 
  temperatures of up to 105, and nighttime lows in the upper 60s 
  and lower 70s.

* WHERE...Valleys of southeast Oregon and southwest Idaho below 
  5000 feet.

* WHEN...From noon MDT /11 AM PDT/ Saturday to 9 PM MDT /8 PM 
  PDT/ Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
813 
WWUS75 KBOI 101927
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
127 PM MDT Sat Jul 10 2021

IDZ012>016-030-033-ORZ061>064-111400-
/O.CON.KBOI.EH.W.0004.000000T0000Z-210713T0300Z/
Lower Treasure Valley ID-Boise Mountains-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-Upper Weiser River-Harney County-
Baker County-Malheur County-Oregon Lower Treasure Valley-
127 PM MDT Sat Jul 10 2021 /1227 PM PDT Sat Jul 10 2021/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM
PDT/ MONDAY...

* WHAT...Dangerously hot conditions with expected daytime 
  temperatures of up to 105, and nighttime lows in the upper 60s 
  and lower 70s.

* WHERE...Valleys of southeast Oregon and southwest Idaho below 
  5000 feet.

* WHEN...From noon MDT /11 AM PDT/ Saturday to 9 PM MDT /8 PM 
  PDT/ Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
771 
WWUS75 KBOI 110726
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
126 AM MDT Sun Jul 11 2021

IDZ012>016-030-033-ORZ061>064-112100-
/O.CON.KBOI.EH.W.0004.000000T0000Z-210713T0300Z/
Lower Treasure Valley ID-Boise Mountains-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-Upper Weiser River-Harney County-
Baker County-Malheur County-Oregon Lower Treasure Valley-
126 AM MDT Sun Jul 11 2021 /1226 AM PDT Sun Jul 11 2021/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM
PDT/ MONDAY...

* WHAT...Dangerously hot conditions with expected daytime 
  temperatures of up to 105, and nighttime lows in the upper 60s 
  and lower 70s.

* WHERE...Valleys of southeast Oregon and southwest Idaho below 
  5000 feet.

* WHEN...From noon MDT /11 AM PDT/ Saturday to 9 PM MDT /8 PM 
  PDT/ Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
149 
WWUS75 KBOI 112026
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
226 PM MDT Sun Jul 11 2021

IDZ012>016-030-033-ORZ061>064-121200-
/O.CON.KBOI.EH.W.0004.000000T0000Z-210713T0300Z/
Lower Treasure Valley ID-Boise Mountains-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-Upper Weiser River-Harney County-
Baker County-Malheur County-Oregon Lower Treasure Valley-
226 PM MDT Sun Jul 11 2021 /126 PM PDT Sun Jul 11 2021/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM
PDT/ MONDAY...

* WHAT...Dangerously hot conditions with expected daytime 
  temperatures of up to 105, and nighttime lows in the upper 60s 
  and lower 70s.

* WHERE...Valleys of southeast Oregon and southwest Idaho below 
  5000 feet.

* WHEN...Until 9 PM MDT /8 PM PDT/ Monday.

* IMPACTS...Extreme heat will significantly increase the potential
  for heat related illnesses, particularly for those working or 
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
220 
WWUS75 KBOI 121118
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
518 AM MDT Mon Jul 12 2021

IDZ012>016-030-033-ORZ061>064-130300-
/O.CON.KBOI.EH.W.0004.000000T0000Z-210713T0300Z/
Lower Treasure Valley ID-Boise Mountains-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-Upper Weiser River-Harney County-
Baker County-Malheur County-Oregon Lower Treasure Valley-
518 AM MDT Mon Jul 12 2021 /418 AM PDT Mon Jul 12 2021/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM
PDT/ THIS EVENING...

* WHAT...Dangerously hot conditions with expected daytime 
  temperatures of up to 105, and nighttime lows in the upper 60s 
  and lower 70s.

* WHERE...Valleys of southeast Oregon and southwest Idaho below 
  5000 feet.

* WHEN...Until 9 PM MDT /8 PM PDT/ Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
358 
WWUS75 KBOI 130246
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
846 PM MDT Mon Jul 12 2021

IDZ012>016-030-033-ORZ061>064-130400-
/O.EXP.KBOI.EH.W.0004.000000T0000Z-210713T0300Z/
Lower Treasure Valley ID-Boise Mountains-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-Upper Weiser River-Harney County-
Baker County-Malheur County-Oregon Lower Treasure Valley-
846 PM MDT Mon Jul 12 2021 /746 PM PDT Mon Jul 12 2021/

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING...

The dangerously hot conditions have ended.

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this excessive heat warning went out at Jul 8, 1:37 PM PDT, 0 minutes earlier.

Area forecast discussion, Jul 8, 1:37 PM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Boise ID
237 PM MDT Thu Jul 8 2021

.SHORT TERM...Tonight through Saturday night...Upper-level low
along the Washington Coast this afternoon will move east to
central Montana by tomorrow afternoon. The main impact on our
forecast area will be breezy conditions, especially this evening
over Oregon, where the winds combined with low RHs supports a Red
Flag Warning, and then again Friday afternoon over the Magic
Valley. Temperatures should also be down a few degrees from recent
highs on Friday. But after that, the ridge builds back strongly
by Saturday. Ensemble models are showing a high degree of
confidence (greater than 60% probability) that daytime highs and
nighttime lows will be above heat risk thresholds at most valley
sites from Saturday through at least Monday, so the Excessive Heat
Watch has been upgraded to an Excessive Heat Warning.

.LONG TERM...Sunday through Thursday...A strong high pressure will
remain just to our south through the long term. No precipitation is
expected. Sunday looks to be the warmest day with record breaking
temperatures possible, and temperatures of up to 105 in the valleys.
A couple of weak waves will bring westerly flow during the long term
which will lower temperatures a few degrees on Tuesday and again on
Thursday with breezy conditions.
&&

.AVIATION...VFR. Smoke layers from area wildfires resulting in
reduced visibility. Surface winds: W-NW 10-20kt during the
afternoon, becoming W-NW 5-10kt after sunset. Winds aloft at 10kft
MSL: west 15-25kt. High density altitudes due to hot temperatures.

Weekend Outlook...VFR. Smoke layers from area wildfires reducing
visibility. Density altitudes will remain high due to hot
temperatures.
&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Excessive Heat Warning from noon Saturday to 9 PM MDT Monday
     IDZ012>016-030-033.
OR...Excessive Heat Warning from noon MDT /11 AM PDT/ Saturday to 9
     PM MDT /8 PM PDT/ Monday ORZ061>064.
     Red Flag Warning until 8 PM PDT this evening ORZ636.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...TB
LONG TERM....KA
AVIATION.....KA

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:58 AM PDTExcessive Heat WatchBOIBaker, Harney, Malheur12 hr
Jul 8, 7:10 AM PDTRed Flag WarningBOI13 hr

Nearby

Excessive Heat Warnings in Idaho, 2021Excessive Heat Warnings in Oregon, 2021Every excessive heat warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.